Alert archive / Wisconsin / Tornado Warnings in 2006
Tornado Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 18, 2006, 2:27 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 18, 2006, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 46 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:27 PM CDT | TORNADO | 1 S Rubicon, WI | PUBLIC REPORTED DEBRIS SWIRLING IN THE AIR NEAR HWY 60 AND COUNTY ROAD P. |
| Jun 18, 2:27 PM CDT | TORNADO | Rubicon, WI | TORNADO REPORTED ON THE GROUND IN THE CITY OF RUBICON MOVING TOWARD HARTFORD. |
| Jun 18, 2:32 PM CDT | TORNADO 1 | 1 S Hartford, WI | ROOFS OFF OF HOMES...MULTIPLE TREES DOWN ON THE SOUTH SIDE OF THE CITY. ESTIMATED WIND SPEEDS 90 TO 112 MPH. PATH LENGTH 3.5 TO 4 MILES. MAINLY 1/8 MILE WIDE BUT UP TO 1/4 MILE WIDE. ON THE GROUND FOR 10 MINUTES. |
| Jun 18, 2:32 PM CDT | TORNADO | 1 S Hartford, WI | ROOFS OFF OF HOMES...MULTIPLE TREES DOWN ON THE SOUTH SIDE OF THE CITY. |
| Jun 18, 2:32 PM CDT | TORNADO | 1 S Hartford, WI | HOTEL HEAVILY DAMAGED ON MONROE AVENUE...WITH STRUCTURAL DAMAGE TO MULTIPLE OTHER BUILDINGS ON THE SOUTH SIDE OF THE CITY. |
| Jun 18, 2:36 PM CDT | TORNADO | 1 S Hartford, WI | SILVER BELLE MOTEL ON GRAND AVENUE...PORTION OF ROOF AND WALL COLLAPSED. ROOF DAMAGE TO LINCOLN ELEMENTARY SCHOOL ON RURAL ST. OTHER STRUCTURES WITH ROOF DAMAGE. POWER LINES AND MULTIPLE TREES DOWN. APPROX. TRACK OF TORNADO...CAME IN SOUTH OF HWY 60 AND POND R |
| Jun 18, 2:43 PM CDT | TORNADO | 1 S Hartford, WI | ROOFS OFF OF HOMES...MULTIPLE TREES DOWN ON THE SOUTH SIDE OF THE CITY. |
| Jun 18, 2:44 PM CDT | TORNADO | 1 S Hartford, WI | SILVER BELLE MOTEL ON GRAND AVENUE...PORTION OF ROOF AND WALL COLLAPSED. ROOF DAMAGE TO LINCOLN ELEMENTARY SCHOOL ON RURAL ST. OTHER STRUCTURES WITH ROOF DAMAGE. POWER LINES AND MULTIPLE TREES DOWN. APPROX. TRACK OF TORNADO...CAME IN SOUTH OF HWY 60 AND POND R |
| Jun 18, 2:44 PM CDT | TORNADO | 1 S Hartford, WI | HOTEL HEAVILY DAMAGED ON MONROE AVENUE...WITH STRUCTURAL DAMAGE TO MULTIPLE OTHER BUILDINGS ON THE SOUTH SIDE OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KMKX 181927 TORMKX WIC027-131-182015- /O.NEW.KMKX.TO.W.0015.060618T1927Z-060618T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 227 PM CDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * TORNADO WARNING FOR... DODGE COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARTFORD... MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SLINGER AROUND 250 PM CDT... WEST BEND AROUND 300 PM CDT... JACKSON AROUND 310 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4344 8849 4321 8849 4321 8808 4342 8808 $$ FOWLE
2 follow-up statements
000 WWUS53 KMKX 181937 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 235 PM CDT SUN JUN 18 2006 WIC027-131-182015- /O.CON.KMKX.TO.W.0015.000000T0000Z-060618T2015Z/ DODGE WI-WASHINGTON WI- 235 PM CDT SUN JUN 18 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WASHINGTON AND DODGE COUNTIES... AT 230 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR HARTFORD...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... SLINGER BY 245 PM CDT 6 MILES NORTH OF HUBERTUS BY 300 PM CDT RICHFIELD AND 7 MILES SOUTH OF WEST BEND BY 305 PM CDT JACKSON BY 310 PM CDT BEAR VALLEY AND 7 MILES NORTH OF GERMANTOWN BY 315 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4344 8849 4321 8849 4321 8808 4342 8808 $$ FOWLE
000 WWUS53 KMKX 182029 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT SUN JUN 18 2006 WIC027-131-182033- /O.EXP.KMKX.TO.W.0015.000000T0000Z-060618T2015Z/ DODGE WI-WASHINGTON WI- 323 PM CDT SUN JUN 18 2006 ...THE TORNADO WARNING FOR WASHINGTON AND DODGE COUNTIES EXPIRED AT 315 PM CDT... STRONG THUNDERSTORMS OVER THE SOUTHERN PORTION OF WASHINGTON COUNTY WILL CONTINUE TO MOVE SOUTHEAST INTO PORTIONS OF NORTHEAST WAUKESHA AND NORTHWESTERN MILWAUKEE COUNTIES BY 345 PM. THESE THUNDERSTORMS ARE CURRENTLY BELOW SEVERE LEVELS. LAT...LON 4344 8849 4321 8849 4321 8808 4342 8808 $$ FOWLE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:46 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 18, 3:46 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CDT SUN JUN 18 2006 .DISCUSSION...FORECAST FOCUS ON PCPN TODAY. SCT SHOWERS/TSTORMS NOW DEVELOPING OVER ERN IA/NW IL/FAR SW WI...AS LEADING EDGE OF PVA IS SHIFTING EWD FROM MN AND RRQD OF 80 KT JET STREAK BEGINS TO AFFECT AREA. AXIS OF PVA NOT TO EXIT SE WI UNTIL EARLY AFT BUT MODIFIED FCST SOUNDINGS INDICATE A SMALL POSSIBILITY OF CONVECTIVE POTENTIAL WELL INTO THE AFTERNOON WHEN MORE SUNSHINE IS ANTICIPATED. WILL KEEP CHANCES OF SHOWERS/STORMS FOR ENTIRE DAY. CANADIAN UPPER TROF AXIS TO PROGRESS ACROSS THE AREA LATE TNT INTO MON AM WITH CDFNT PUSHING THROUGH ON MON. PCPN POTENTIAL LOOKS VERY MARGINAL AS AVA/SUBSIDENCE ARRIVES DURING MAXIMUM HEATING IN THE AFTERNOON. FCST SOUNDINGS DO SHOW A SUBSIDENCE INVERSION OVER MOST OF CWA BUT PARCEL DOES CLEAR INVERSION IN THE FAR EAST. WILL KEEP DRY FOR NOW AND WAIT ON LATER MODEL RUNS. HIGH PRESSURE TO SETTLE OVER WI MON NT BUT PROGRESSIVE PATTERN BRINGS SHORTWAVE RIDGING FOR TUE. VORT MAX AND ASSOCIATED LLJ WILL THEN FOCUS OVER THE AREA TUE NT. FCST TEMPS SIMILAR TO MOS GUIDANCE WHICH LOOKS REASONABLE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 20/20
Hazardous weather outlook, Jun 18, 12:25 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 PM CDT SUN JUN 18 2006 WIZ046-047-051-052-056>060-062>072-191100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1225 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN WISCONSIN THIS AFTERNOON...ESPECIALLY EAST OF A LINE FROM DARLINGTON TO MADISON TO FOND DU LAC. THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-191100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1225 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE TUESDAY NIGHT. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:28 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 32 min |
| Jun 18, 3:00 PM CDT | Tornado Warning | MKX | Dane, Jefferson, Rock | 21 min |
Nearby
Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.